Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Jun 1, 2017, 3:21 PM CDT for Montgomery County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2017, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 1, 2017, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
County Montgomery County, TX
The radar
The Houston radar (KHGX), 93 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
700
WWUS84 KHGX 012021
SPSHGX
Special Weather Statement
National Weather Service Houston/Galveston TX
321 PM CDT THU JUN 1 2017
TXZ199-200-012100-
Liberty TX-Montgomery TX-
321 PM CDT THU JUN 1 2017
...SPECIAL WEATHER STATEMENT...
At 320 PM CDT, the public reported a strong thunderstorm near
Woodloch, or 8 miles northeast of The Woodlands, moving north at 5
mph. A funnel cloud was reported with this storm.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Eastern Conroe, The Woodlands, Oak Ridge North, Shenandoah, Cut And
Shoot, Woodloch, The Woodlands Pavillion, Porter Heights and Chateau
Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3033 9514 3010 9529 3013 9547 3040 9544
3035 9521 3033 9523 3032 9522 3034 9518
TIME...MOT...LOC 2020Z 194DEG 6KT 3021 9536
$$
HathawayWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Jun 1, 12:31 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 1, 12:31 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1231 PM CDT Thu Jun 1 2017 .AVIATION... Outflow boundary from the nearly stationary line of storms along the coast will be the focus for TSRA development for central TAF sites this afternoon...perhaps all the way up to CXO. Otherwise, spotty TSRA remain possible for the rest of the afternoon. Going with MVFR CIGS/VIS overnight, but we could see lower if skies do clear. Wet grounds and light winds should make for optimal cond- itions for fog development early Fri morning. This very tropical airmass in place over SE TX will likely make for scattered SHRA/ TSRA tomorrow as well. 41 && .PREV DISCUSSION... /ISSUED 1131 AM CDT Thu Jun 1 2017/ Radar shows at least 3 different storms off the coast of Galveston Island down off the coast of Sargent show rotation and the possibility of waterspouts. The good news is that these storms are not moving, but that is bad for any mariners moving along the coast trying to navigate around the storms. Storms are anchored in these locations so possible that they could persist for the next hour or two. Look for more special marine warnings to be issued along the coast. Inland morning storms and cloud cover have held temperatures into the 70s to low 80s. Temperatures should rise into the mid 80s for high temperatures. Given low 70 dewpoints over the area and precipitable water values around 1.8 inches, atmosphere should have no problems recovering for additional convection later today. HRRR 15z run continues its trends with scattered activity across much of SE Texas so have adjusted PoPs to account for this. Overpeck TROPICAL... Today marks the first day of the Atlantic hurricane season. An excerpt from the National Hurricane Center's Tropical Weather Outlook from this morning listing the names for this season is included below: The list of names for 2017 is as follows: Name Pronunciation Name Pronunciation ------------------------------------------------------------- Arlene ar-LEEN Lee lee Bret bret Maria ma-REE-ah Cindy SIN-dee Nate nait Don dahn Ophelia o-FEEL-ya Emily EH-mih-lee Philippe fee-LEEP Franklin FRANK-lin Rina REE-nuh Gert gert Sean shawn Harvey HAR-vee Tammy TAM-ee Irma ER-mah Vince vinss Jose ho-ZAY Whitney WHIT-nee Katia KAH-tyah One tropical cyclone, Tropical Storm Arlene, already formed this year in April. The next named storm that forms this season will be Bret. Additionally, tropical cyclone formation is not expected during the next 5 days for the North Atlantic, Caribbean Sea, and Gulf of Mexico. Tropical Weather Outlooks are available at www.hurricanes.gov. && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 84 70 88 71 88 / 50 20 30 20 40 Houston (IAH) 84 72 88 73 88 / 50 10 40 10 40 Galveston (GLS) 83 78 87 79 84 / 60 20 30 20 40 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 1, 3:48 AM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 348 AM CDT Thu Jun 1 2017 TXZ163-164-176>179-195>200-210>214-226-227-235>238-020900- Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend- Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda- Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington- Wharton- 348 AM CDT Thu Jun 1 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are expected across Southeast Texas today. Stronger activity may be capable of heavy downpours and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to occasionally numerous showers and thunderstorms are expected Friday through Tuesday. Stronger activity may be capable of heavy downpours and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-020900- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 348 AM CDT Thu Jun 1 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 1, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
321 PM CDT THU JUN 1 2017
TXZ199-200-012100-
Liberty TX-Montgomery TX-
321 PM CDT THU JUN 1 2017
...SPECIAL WEATHER STATEMENT...
At 320 PM CDT, the public reported a strong thunderstorm near
Woodloch, or 8 miles northeast of The Woodlands, moving north at 5
mph. A funnel cloud was reported with this storm.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Eastern Conroe, The Woodlands, Oak Ridge North, Shenandoah, Cut And
Shoot, Woodloch, The Woodlands Pavillion, Porter Heights and Chateau
Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3033 9514 3010 9529 3013 9547 3040 9544
3035 9521 3033 9523 3032 9522 3034 9518
TIME...MOT...LOC 2020Z 194DEG 6KT 3021 9536
HathawayThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:47 AM CDT | Special Weather Statement | HGX | Brazos | 43 min |
| Jun 1, 12:49 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson | 3 hr |
| Jun 1, 4:12 AM CDT | Special Weather Statement | HGX | Houston | 48 min |
| Jun 1, 9:04 AM CDT | Special Marine Warning | HGX | 26 min | |
| Jun 1, 9:48 AM CDT | Special Marine Warning | HGX | 27 min | |
| Jun 1, 10:11 AM CDT | Special Marine Warning | HGX | 49 min | |
| Jun 1, 10:57 AM CDT | Special Marine Warning | HGX | 48 min | |
| Jun 1, 11:41 AM CDT | Special Marine Warning | HGX | 49 min | |
| Jun 1, 11:43 AM CDT | Special Marine Warning | HGX | 47 min | |
| Jun 1, 12:27 PM CDT | Special Marine Warning | HGX | 48 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.